Hail, Lincoln
- When
- July 12, 9:11 AM CST
- Where
- Lincoln County, 5.62 mi N of (Lbf)bird Fld North
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 41.210, -100.660
A supercell was part of a group of thunderstorms moving southeast during the early and mid morning hours. The supercell produced large hail in northern Lincoln County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A supercell was part of a group of thunderstorms moving southeast during the early and mid morning hours. The supercell produced large hail in northern Lincoln County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 12, 5:08 AM CST, 4 hours 3 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 608 AM CDT Wed Jul 12 2017 .SYNOPSIS... Issued at 355 AM CDT Wed Jul 12 2017 At 08z...Widely scattered showers extended from Colorado into the southern half of the panhandle into the western Sandhills. Further east, scattered showers and thunderstorms continued across south central into southeast Nebraska. Outflow winds have pushed through Alliance, Thedford and Ainsworth from scattered showers and storms lingering across southwest South Dakota. Temperatures ranged from 68 at Ainsworth to 81 at Ogallala, with mixing having an effect of hourly temperatures early this morning. && .SHORT TERM...(Today and tonight) Issued at 355 AM CDT Wed Jul 12 2017 Today...Precipitation chances are the main challenge in the short term. The upper flow will be nearly zonal today as a series of weak disturbance exit Colorado and southeast Wyoming. The cool front will sage south into east central Colorado, far northwest Kansas and southeast Nebraska by late this afternoon. This will bring a northeast wind, partly to mostly cloudy skies, and "normal" highs in the upper 80s to the forecast area. Chances for showers and thunderstorms to remain mostly a slight chance this morning, then increase to around 30 percent this afternoon, near and south of highways 2 and 91. The best instability will reside south of I80, and also south of a line from Broken Bow through Burwell. Deep layer shear adequate at around 35 knots is supportive of strong storms across the southeastern half of the forecast area. Tonight...The best focus for thunderstorms this evening and overnight will be near and south of a line from Ogallala through Broken Bow, where 30 to 50 pops will reside. The highest pops will be across the far southeastern zones. The risk for strong storms should shift a bit further south as well, to near and south of I80. Slight chance pops end early evening in the north central, as the northern stream trough across the Northern Plains and Great Lakes builds surface high pressure southward. Lows from around 60 northwest to the mid 60s southeast. .LONG TERM...(Thursday through Tuesday) Issued at 355 AM CDT Wed Jul 12 2017 An upper level ridge amplifies over the Intermountain West late this week and progresses east onto the Plains early next week, with the axis over Nebraska by Tuesday. A surface front straddles the Neb/KS border Thursday and gets replaced by a building high pressure over the Upper Miss Valley on Friday. A couple weak surface troughs/fronts pass through the region early next week. Thursday... Continued TSRA chances across the southern half of the forecast area in response to the sfc boundary. The strongest lift and best moisture occur generally before 18z so tapered PoPs in the afternoon. Mid level support is also present during the morning with what appears as a weak shortwave passage. With the best precip chances occurring early in the day, severe parameters are not as prevalent as previous model suites. Temperature wise, soundings show a notable CAA scheme over SW Neb, and general agreement in H85 temps holding around 20C. Kept highs in the mid 80s south and upper 80s north. Friday and beyond... The strong upper ridge and sfc high will lead to a gradual warming trend. Pushed highs toward the warmer end of guidance as a persistent WAA scheme leads to H85 temps above 30C next week. This results in widespread sfc temps near 100F by Tuesday. Despite the very hot temps, dew points will remain the 50s, which will keep indicies just shy of any headline criteria. Precip chances are negligible as most systems are diverted to the north around the ridge. Forcing appears too weak and moisture too sparse for any mention of convective development across western Nebraska. GFS soundings also keep the convective temp slightly higher than forecast max temps. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 608 AM CDT Wed Jul 12 2017 Skies will remain partly to mostly cloudy today into tonight in mid to high cloudiness. There will be a chance for showers and a few thunderstorms today, which should mainly affect southwest and central Nebraska through tonight. At KLBF, VCSH mentioned this morning, then VCTS 03z-06z this evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Snively AVIATION...Roberg
Hazardous Weather Outlook National Weather Service North Platte NE 427 AM CDT Wed Jul 12 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-130930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 427 AM CDT Wed Jul 12 2017 /327 AM MDT Wed Jul 12 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Thunderstorms will be possible today and tonight as a weak cold front stalls south and west of the area. A few of the thunderstorms could be strong south of a line from Oshkosh through Bartlett with small hail and gusty winds up to 50 mph the main threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. For Thursday, thunderstorms are possible across the southeastern half of the outlook area. None of the thunderstorms are expected to become strong or severe. For Friday through Tuesday, an upper level ridge will build across the region. Temperatures are forecast to approach or exceed 100 degrees by Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
Special Weather Statement National Weather Service North Platte NE 957 AM CDT WED JUL 12 2017 NEZ059-121545- Lincoln NE- 957 AM CDT WED JUL 12 2017 ...SPECIAL WEATHER STATEMENT... At 957 AM CDT, Doppler radar was tracking a strong thunderstorm 10 miles north of North Platte Airport, or 12 miles northeast of North Platte, moving east at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Lincoln County. This includes Highway 83 between mile markers 89 and 102. LAT...LON 4121 10075 4138 10067 4132 10029 4107 10042 TIME...MOT...LOC 1457Z 290DEG 9KT 4128 10062 Power
The North Platte radar (KLNX), 83 km away, was scanning. The volume nearest the first event began at 15:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2017Every state in 2017This day in weather historyWarnings in Nebraska, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 705464.